Skip to content

vomits

Discussion Board Forums Nutrition vomits

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #98111
    gavin
    Moderator

    Glad to be of help Johanna and I do hope you can get some help here that works for your husband.

    My best to you both,

    Gavin

    #98108
    Laiosa
    Participant

    Thanks so much for these suggestions. I will talk about zofran with the doctors.

    My best to you

    #98107
    vtkb
    Participant

    Gavin, ondansetron(zofran) comes in sublingual forms as well- I think that’s the anti nausea med you were referring to.

    #98106
    gavin
    Moderator

    Hi Johanna,

    Welcome to the site. I too am sorry to hear what you and your husband are having to deal with right now and my dad had a lot of nausea issues as well as his CC progressed. In addition to the links that Mary has given you re nausea treatments I also have this one from the UK too –

    https://www.cancerresearchuk.org/about-cancer/coping/physically/sickness

    In may dads case, he went through a wide variety or anti-nausea meds and different combinations of meds to try and get some help with this with varying levels of success and failure. One of the problems that he was facing that with the vomiting , he was bring the oral meds back up before they had a chance to work for him. He eventually got put on a med for the nausea that he left to dissolve under his tongue and that worked a lot better for him. I forget what the actual name of it was but maybe you could speak with your husbands Onc or med team to see about that type of med?

    I do hope that you can get some help here and with the cachexia as well. Please let us know how things go.

    My best to you and your husband,

    Gavin

    #98098
    bglass
    Moderator

    Hi Johanna,

    Here are two articles that were posted earlier by our nursing advisor:

    http://ascopubs.org/doi/full/10.1200/JOP.2016.016832

    https://www.cancer.org/treatment/survivorship-during-and-after-treatment/staying-active/nutrition/nutrition-during-treatment.html

    Cachexia is a difficult issue to deal with.  We have had a few patients with blockage problems due to the cancer treated by insertion of a feeding tube, but my impression is that this is not commonly recommended by doctors, and would only be a solution in certain situations.  More commonly, different medications that reduce nausea are tried, looking for which works sufficiently.

    I am so sorry that your husband is experiencing this discomfort and weight loss.

    Regards, Mary

    #98097
    Laiosa
    Participant

    Thanks a lot for your reply. He is vomiting because of the disease and not the chemotherapy, he wasn’t able to make the cycle of this week because of his weakness. He loss about 15 kilos. Τhe doctorσ don’t suggest something, they are trying with some medicaments to stop the vomiting but until today the results are very insignificant. He isn’t able to walk because of this cachexia.

    Thanks

    Johanna

    #98095
    bglass
    Moderator

    Hi Johanna,

    Welcome to our community.  I am sorry your husband is having a rough time with his treatment.

    We are patients and caregivers here, not doctors, but I can give you some ideas about what to ask your husband’s doctors so he can hopefully find relief from the vomiting.

    Many patients experience nausea and vomiting at times during cancer treatment.  If the vomiting is due to his chemotherapy treatment, there are several medications used to combat nausea.  If your husband was prescribed something but it is not working, then you can ask your doctor for a different remedy.  Sometimes it can take a few tries to find the most effective anti-nausea medication.  There is also advice you may have seen related to which foods are less irritating; having smaller, more frequent meals; and special foods such as protein drinks that can help maintain nutrition despite problems with nausea and vomiting.

    Some patients have found relief with ginger products (I found some hard candies made with ginger that helped me with nausea), or acupuncture, or relaxation techniques.

    Here is a link to a website with tips on alleviating nausea and vomiting:

    https://www.macmillan.org.uk/information-and-support/coping/side-effects-and-symptoms/other-side-effects/nausea-and-vomiting.html

    A second possible cause of vomiting is something to ask your husband’s doctor about, in case it is a factor.  In a few patients, cholangiocarcinoma may cause blockages or other problems in the digestive tract, for example if tumors or ascites are interfering with digestive organs.  This would be a more complicated issue to remedy – you may wish to check with your husband’s doctor if this is a possible contributor to the vomiting your husband is experiencing.

    I hope your husband finds relief for his digestion difficulties.  Please take a look at the patient and caregiver resources on the Cholangiocarcinoma Foundation website – there is a wealth of excellent information on coping with this rare cancer.

    Take care and regards, Mary

     

    #98094
    Laiosa
    Participant

     

    Hello

    I am taking the liberty to write to you  to ask for you help regarding the case of  my husband.
    He has been diagnosed with a cholangiocarcinoma after a liver biopsy  and a special examination called Fondation One and unfortunately isn’t operable and isn’t possible the immunotherapy according our doctor.

    We started chemotherapy with Cisplatin and Gemcitabine and after two cycles, a recent MRI found unfortunately a significant progression of disease. Following that, we have continued with Folfoxiri and we will make the third cycle.

    But during two weeks, he vomits all the time and for this reason he can’t eat and drink something.

    I would know if you know a treatement to stop vomiting.

    Thanks a lot

    johanna

Viewing 8 posts - 1 through 8 (of 8 total)
  • You must be logged in to reply to this topic.
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation
Scroll To Top